Alert archive / Wyoming / Red Flag Warnings in 2009

Red Flag Warning 3, NWS Riverton, WY

September 26, 20098 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Sep 26, 2009, 12:20 AM MDT for 8 counties in Wyoming. It took effect at Sep 26, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2009, 12:20 AM MDT (06:20 UTC)
In effect from
Sep 26, 2009, 12:00 PM MDT
Expired
Sep 26, 2009, 9:00 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 98 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3368 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 260620
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1220 AM MDT SAT SEP 26 2009

...RED FLAG WARNING FOR PORTIONS OF WESTERN WYOMING FROM NOON
TODAY UNTIL 9 PM THIS EVENING...

.A STRONG TROUGH OF LOW PRESSURE MOVING INTO WESTERN CANADA WILL
CREATE A TIGHTENING PRESSURE GRADIENT OVER WESTERN AND CENTRAL
WYOMING THIS AFTERNOON AND EVENING. THE STRENGTHENING WEST WIND
WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...VERY
WARM TEMPERATURES...AND CRITICALLY DRY FUELS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

WYZ286-261430-
/O.UPG.KRIW.FW.A.0002.090926T1800Z-090927T0300Z/
/O.NEW.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
1220 AM MDT SAT SEP 26 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...286

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TODAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...286

SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE
VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL
COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG
CONDITIONS IN THE ABSAROKA MOUNTAINS FROM MIDDAY THROUGH THIS
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ288-261430-
/O.UPG.KRIW.FW.A.0002.090926T1800Z-090927T0300Z/
/O.NEW.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
1220 AM MDT SAT SEP 26 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...288

SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE
VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL
COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG
CONDITIONS IN THE EASTERN WIND RIVER MOUNTAINS FROM MIDDAY THROUGH
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ277>279-261430-
/O.UPG.KRIW.FW.A.0002.090926T1800Z-090927T0300Z/
/O.NEW.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
1220 AM MDT SAT SEP 26 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...277...278...279

SUSTAINED WEST WIND OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE
VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL
COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG
CONDITIONS IN THE EASTERN WIND RIVER MOUNTAINS FROM MIDDAY THROUGH
THIS EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED DURING THE
LATE AFTERNOON AND EARLY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ140-261430-
/O.NEW.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/
YELLOWSTONE NATIONAL PARK-
1220 AM MDT SAT SEP 26 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...140

SUSTAINED WEST TO SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE
VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL
COMBINE WITH DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS
IN YELLOWSTONE NATIONAL PARK FROM MIDDAY TODAY THROUGH THIS
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
000 
WWUS85 KRIW 261250
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
650 AM MDT SAT SEP 26 2009

...RED FLAG WARNING FOR PORTIONS OF WESTERN WYOMING FROM NOON
TODAY UNTIL 9 PM THIS EVENING...

.A STRONG TROUGH OF LOW PRESSURE MOVING INTO WESTERN CANADA WILL
CREATE A TIGHTENING PRESSURE GRADIENT OVER WESTERN AND CENTRAL
WYOMING THIS AFTERNOON AND EVENING. THE STRENGTHENING WEST WIND
WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...
VERY WARM TEMPERATURES...AND CRITICALLY DRY FUELS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

WYZ140-262230-
/O.CON.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/
YELLOWSTONE NATIONAL PARK-
650 AM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...140

SUSTAINED WEST TO SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO
35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE
TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER
CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE WIDESPREAD RED
FLAG CONDITIONS IN YELLOWSTONE NATIONAL PARK FROM MIDDAY TODAY
THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ286-262230-
/O.CON.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
650 AM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...286

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TODAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...IN WYOMING...
286

SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE
TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER
CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE
WIDESPREAD RED FLAG CONDITIONS IN THE ABSAROKA MOUNTAINS FROM
MIDDAY THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ288-262230-
/O.CON.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
650 AM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...288

SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE
TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER
CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE
WIDESPREAD RED FLAG CONDITIONS IN THE EASTERN WIND RIVER
MOUNTAINS FROM MIDDAY THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ277>279-262230-
/O.CON.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
650 AM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...277...278...279

SUSTAINED WEST WIND OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE
TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER
CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE
WIDESPREAD RED FLAG CONDITIONS OVER THE LOWER ELEVATIONS OF
SWEETWATER...SUBLETTE...UINTA...AND SOUTHERN LINCOLN COUNTIES...FROM
MIDDAY THROUGH THIS EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED
DURING THE LATE AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS85 KRIW 262117
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT SAT SEP 26 2009

...RED FLAG WARNING FOR PORTIONS OF WESTERN WYOMING FROM NOON
TODAY UNTIL 9 PM THIS EVENING...

.A STRONG TROUGH OF LOW PRESSURE MOVING INTO WESTERN CANADA WILL
CREATE A TIGHTENING PRESSURE GRADIENT OVER WESTERN AND CENTRAL
WYOMING THIS AFTERNOON AND EVENING. THE STRENGTHENING WEST WIND
WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...
VERY WARM TEMPERATURES...AND CRITICALLY DRY FUELS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

WYZ140-270300-
/O.CON.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/
YELLOWSTONE NATIONAL PARK-
317 PM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...140

SUSTAINED WEST TO SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO
35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE
TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER
CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE WIDESPREAD RED
FLAG CONDITIONS IN YELLOWSTONE NATIONAL PARK FROM MIDDAY TODAY
THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ286-270300-
/O.CON.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
317 PM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...286

SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE
VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL
COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG
CONDITIONS IN THE ABSAROKA MOUNTAINS FROM MIDDAY THROUGH THIS
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ288-270300-
/O.CON.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
317 PM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...288

SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE
TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER
CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE
WIDESPREAD RED FLAG CONDITIONS IN THE EASTERN WIND RIVER
MOUNTAINS FROM MIDDAY THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ277>279-270300-
/O.CON.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
317 PM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...277...278...279

SUSTAINED WEST WIND OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE
TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER
CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE
WIDESPREAD RED FLAG CONDITIONS OVER THE LOWER ELEVATIONS OF
SWEETWATER...SUBLETTE...UINTA...AND SOUTHERN LINCOLN COUNTIES...
FROM MIDDAY THROUGH THIS EVENING. THE STRONGEST WIND GUSTS ARE
EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS85 KRIW 270257
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
857 PM MDT SAT SEP 26 2009

WYZ140-270400-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/
YELLOWSTONE NATIONAL PARK-
857 PM MDT SAT SEP 26 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...140

RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT
AND WINDS WILL TAPER SOME...ALLEVIATING THE CRITICAL FIRE WEATHER
CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 9 PM.

$$

WYZ286-270400-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/
ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
857 PM MDT SAT SEP 26 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...286

RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT
AND WINDS WILL TAPER SOME...ALLEVIATING THE CRITICAL FIRE WEATHER
CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 9 PM.

$$

WYZ288-270400-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
857 PM MDT SAT SEP 26 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...288

RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT
AND WINDS WILL TAPER SOME...ALLEVIATING THE CRITICAL FIRE WEATHER
CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 9 PM.

$$

WYZ277>279-270400-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
857 PM MDT SAT SEP 26 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN WYOMING...277...278...279

RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT
AND WINDS WILL TAPER SOME...ALLEVIATING THE CRITICAL FIRE WEATHER
CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 9 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 2:26 PM MDT, 9 hours 54 minutes earlier.

Area forecast discussion, Sep 25, 2:26 PM MDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
226 PM MDT FRI SEP 25 2009

.SHORT TERM...TONIGHT THROUGH MONDAY

UPPER LOW CONTINUES TO SPIN OVER THE NE/KS/CO TRIPLE POINT THIS
AFTERNOON AS A WEAK...DRY TROUGH APPROACHES NORTHWEST WYOMING.  THIS
TROUGH WILL MOVE ACROSS THE AREA TONIGHT WITH A RIDGE FOLDING OVER
BEHIND IT.  THIS WILL BACK THE FLOW TO THE WEST TO NORTHWEST.
ALSO HAVE A RATHER STRONG JET (135+KT) JET PUNCHING INTO THE BC
COAST THIS AFTERNOON.  THE RFQ WILL MOVE INTO THE NORTHERN ROCKIES
SATURDAY SPINNING UP A LEE SIDE SURFACE TROUGH OVER MONTANA.  THIS
WILL INCREASE THE GRADIENT OVER THE CWA WITH BREEZY CONDITIONS
PICKING UP BY LATE MORNING AND INTO THE AFTERNOON OVER MOST AREAS.
WILL ALSO HAVE SOME VERY LOW RELATIVE HUMIDITIES ASSOCIATED WITH THE
AIRMASS...BELOW 15 PERCENT. THESE CONDITIONS ARE EXPECTED TO COMBINE
TO DRAMATICALLY INCREASE THE FIRE WEATHER CONCERNS MOST
AREAS...ESPECIALLY FOR AREAS WITH CRITICAL FUELS. WILL THEREFORE
ISSUE A FIRE WEATHER WATCH FOR THOSE AREAS IN THOSE CRITICAL FUELS
ARES.  THIS INCLUDES THE ABSAROKAS...EASTERN WIND
RIVERS...SWEETWATER AND THE LOWER ELEVATIONS OF SUBLETTE...SOUTHERN
LINCOLN AND UINTA COUNTIES.  THE WATCH WILL START AT NOON AND GO
THROUGH 2100.  A CLIPPER WILL MOVE ACROSS THE UPPER PLAINS SATURDAY
NIGHT INTO SUNDAY WITH THE STRONG JET MOVING ACROSS MONTANA AND INTO
THE DAKOTAS.  THIS WILL DRIVE A DRY COLD FRONT THROUGH WITH THE WIND
SHIFTING TO THE NORTH TO NORTHEAST.  OVER THE SOUTHWEST...NORTHWEST
WINDS ARE EXPECTED TO BLOW.  SUNDAY WILL BE MUCH COOLER EAST OF THE
DIVIDE AND A BIT MORE HUMID.  WEST OF THE DIVIDE WILL REMAIN DRY AND
BREEZY.  WILL LIKELY NEED A FIRE WEATHER WATCH OVER THE SOUTHWEST
SUNDAY...BUT WILL HOLD OFF TIL AFTER THE SATURDAY HIGHLIGHTS RUN
THEIR COURSE.  RIDGE BUILDS IN SUNDAY NIGHT AND MOVES THROUGH MONDAY
WITH ANOTHER LEE TROUGH TO FORM MONDAY.  THIS WILL LEAD UP TO THE
APPROACH OF A VERY POTENT TROUGH FOR MID WEEK.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

A RIDGE WILL AFFECT THE AREA ON MONDAY...BUT THIS WILL BE THE CALM
BEFORE THE MIDWEEK STORM. MEDIUM RANGE MODELS SHOW A MAJOR TROUGH
AFFECTING THE AREA TUESDAY THROUGH THURSDAY...WITH THE ASSOCIATED
COLD FRONT PUSHING ACROSS THE AREA LATE TUESDAY NIGHT INTO
WEDNESDAY. AHEAD OF THE FRONT ON TUESDAY...THE MAIN EFFECTS WILL
BE SOME CONVECTION DEVELOPING MAINLY WEST OF THE DIVIDE AND
SOUTH...AS WELL AS THE BREEZY TO LOCALLY WINDY CONDITIONS
EXPECTED AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO THE LEE
TROUGH...AND STRONG SOUTHWEST FLOW ALOFT MIXING DOWN. THE 00Z GFS IS
MORE PROGRESSIVE AND SLIGHTLY COLDER THAN THE 00Z ECMWF. THE ECMWF
IS NOW CLOSING THIS TROUGH OFF ACROSS THE NORTHERN GREAT BASIN ON
WEDNESDAY...AND THEN SWINGING EAST ACROSS THE COWBOY STATE ON
THURSDAY. EITHER WAY...IT LOOKS LIKE A DECENT CHANCE OF
PRECIPITATION IN THE TUESDAY NIGHT THROUGH THURSDAY TIME
FRAME...WITH THE GFS FASTER AND ECMWF SLOWER WITH THE MAIN
PRECIPITATION. THE GFS ENSEMBLES SUPPORT A SLIGHTLY SLOWER
SOLUTION THAN THE 00Z OPERATIONAL GFS RUN. HAVE BROAD BRUSHED POPS
FROM TUESDAY NIGHT THROUGH THURSDAY DUE TO TIMING
DIFFERENCES...WITH AN EMPHASIS ON LATE WEDNESDAY AND WEDNESDAY
NIGHT. 700MB TEMPERATURES ARE EXPECTED TO DROP TO -6 TO -9 DEG
CELSIUS WEDNESDAY NIGHT/THURSDAY. THIS WOULD DROP SNOW LEVELS TO
THE VALLEY/BASIN FLOORS. THIS HAS THE POTENTIAL TO BE A MAJOR
WINTER STORM FOR SOME AREAS...BUT DETAILS ARE FAR FROM CLEAR AT
THIS POINT. WILL HAVE MAINLY RAIN/SNOW MIX FOR NOW OVER THE LOWER
ELEVATIONS...BUT PROBABLY TREND COLDER AND WETTER AS DETAILS
BECOME CLEARER.

&&

.AVIATION...
HIGH PRESSURE ALOFT AND AT THE SURFACE WILL WEAKEN SLIGHTLY TODAY
AND TONIGHT...BUT WILL THE PREDOMINANT WEATHER FEATURE ACROSS
CENTRAL AND WESTERN WYOMING. CLEAR TO MOSTLY CLEAR SKIES ARE
EXPECTED TONIGHT AND SATURDAY WITH VFR CONDITIONS. WINDS WILL BECOME
LIGHT AND VARIABLE TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
EASTWARD ACROSS MONTANA SATURDAY...AND STRONGER WINDS ALOFT WILL
REACH THE SURFACE IN THE AFTERNOON HOURS ACROSS THE ENTIRE AREA.
WIND GUSTS SATURDAY AFTERNOON WILL BE NEAR 30 KT AT KCPR AND
KRKS..AND 20 TO 25 KT AT THE REST OF THE TAF SITES ACROSS THE
REGION.

&&

.FIRE WEATHER...

THE UPPER LOW THAT BROUGHT THE NORTH TO NORTHEAST FLOW OT THE AREA
WILL MOVE OFF TO THE EAST TONIGHT AS A WEAK TROUGH MOVES ACROSS
MONTANA TONIGHT.  THIS WILL SHIFT THE FLOW TO THE WEST TO
NORTHWEST.  A STRONG JET WILL MOVE INTO THE SOUTHERN CANADIAN
PROVINCES SATURDAY...WHICH WILL MAKE FOR BREEZY TO WINDY CONDITIONS
MOST AREAS SATURDAY.  HUMIDITIES WILL DROP BELOW 15 PERCENT OVER
MUCH OF THE AREA AS WELL.  HAVE THEREFORE ISSUED A FIRE WEATHER WATCH
FOR THOSE AREAS WHERE FUELS ARE CRITICAL...THIS INCLUDES FIRE
WEATHER ZONES 277...278...279...286 AND 288 FROM NOON UNTIL 9 PM.
MOST OTHER AREAS WILL HAVE INCREASED FIRE WEATHER CONDITIONS WITH
THE INCREASED WINDS AND VERY LOW HUMIDITIES.  A COLD FRONT WILL MOVE
ACROSS THE AREA SATURDAY NIGHT SHIFTING THE WIND TO THE NORTH TO
NORTHEAST EAST OF THE DIVIDE...WITH WEST TO NORTHWEST WINDS WEST OF
THE DIVIDE.  IT WILL REMAIN BREEZY WITH LOW HUMIDITIES OVER THE WEST
SUNDAY AS WELL...WHILE THE EAST WILL HAVE MUCH COOLER TEMPERATURES
AND HIGHER.  MAY NEED FIRE WATER WATCHES FOR THE SOUTHWEST
SUNDAY...BUT WILL DEAL WITH THAT AFTER TOMORROWS HIGHLIGHTS RUN
THEIR COURSE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR WYZ277>279-286-288.

&&

SHORT TERM...TWB
LONG TERM...WM
AVIATION...SMITH
FIRE WEATHER...TWB
Hazardous weather outlook, Sep 25, 2:39 PM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT FRI SEP 25 2009

WYZ001>020-022>030-261200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
239 PM MDT FRI SEP 25 2009

...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN WYOMING FROM NOON
SATURDAY THROUGH 9 PM SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BREEZY WESTERLY WINDS...VERY LOW RELATIVE HUMIDITY...AND CRITICALLY
DRY FUELS ON SATURDAY...WILL COMBINE TO CREATE AN ENHANCED FIRE
SPREAD DANGER OVER PARTS OF THE REGION...ESPECIALLY OVER
PORTIONS OF WESTERN WYOMING.  A FIRE WEATHER WATCH IS IN
EFFECT FOR NOON SATURDAY THROUGH 9 PM SATURDAY FOR THE ABSAROKA
MOUNTAINS...EAST WIND RIVER MOUNTAINS...AND THE LOWER ELEVATIONS OF
SWEETWATER...SUBLETTE...UNINTA AND SOUTHERN LINCOLN COUNTIES.

A WINTER-LIKE STORM SYSTEM...WITH THE POTENTIAL FOR SIGNIFICANT SNOW
ACCUMULATIONS...IS EXPECTED TO AFFECT THE AREA TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.